• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Non-compliance

Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,785
So I've been stable on Flupenthixol for two years after two years of paranoia and hearing people talking about in the street. However the tardive dyskenisia has been progressively worse and I am beginning to develop twitching in my face which the orphenadrine doesn't cut.

I just sat down to do the metta bhavana meditation and couldn't keep still. I'm not going to comply with this medication any longer. Going to phone my CPN tomorrow when I've got credit on my phone and tell her I'm not coming in for my depot next week.

Due to see the Psychiatrist on the 2nd of June so going to ask him to try me on Abilify or something.

/Minor Rant Over.
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,363
Location
North of England, UK
I've never been on Flupenthixol, but I experienced that kind of restlessness with haloperidol and risperidone. They impacted on the muscles in my face too, and I couldn't smile. It felt like my face was made of stone or something. Stelazine had much the same result.

I'm on Abilify (Aripiprazole) at the moment. I find it sometimes gives me headaches, or a tight head. Feels a bit like you've got a really bad cold or something. It usually lasts for a few hours after taking the dose, though to be fair, sometimes it's absent.

It also gives me a feeling of weakness and makes me anxious. It's hard to concentrate, and reading and watching the television is impossible, and it's on your mind all the time. I try moving around to get comfortable, but the only thing that seems to help, is to lie down, and have a nap. On waking, I usually feel okay.

It get very tired, and it makes me angry and irritable. Walking can be a bit of an effort, and there's some stiffness. My face has that stone like quality at times, I feel out of it, but by no means as bad as much as with risperidone.

Some days, the side effects are fewer than others, or the duration is shorter.

It's good initially. I call it the Abilify shield lol. But after a few weeks, the side effects build, so I ease up on the dose a bit.

Having said all this, Abilify may really suit you. Everyone experiences the side effects differently, so you might be okay with it. It's said to be the cleanest of the anti-psychotics, and it's much more benign than some of the stuff I've been on.

Good luck to you, and with your meditative exercises :)
 
Last edited:
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,785
Thanks for the info Per Ardua Ad Astra, if I'm not mistaken through hardship to the stars is the translation. Motto of the RAF I seem to remember.
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
I'm not sure whether tardive dyskinesia is a side effect. I actually developed it when I STOPPED taking risperidone. In my case it is uncontrollable movement of mouth a tongue. To counteract it I take tetrabenezine three times a day. It gets rid of the movement very effectively.
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,363
Location
North of England, UK
Thanks for the info Per Ardua Ad Astra, if I'm not mistaken through hardship to the stars is the translation. Motto of the RAF I seem to remember.
Yep. I've got no connection with the RAF though.

My Grandfather had a dictionary, and in the back were some phrases from foreign languages - including Latin - in popular use in English. I always liked this one, and remember it as 'through the difficult times to the stars'.

I chose it as my username, cos it's appropriate for us on here. We go through hard times with our mental health and other life issues, but hopefully we will keep on going, and move towards contentment and peace of mind :)
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,785
I experienced mild tardive dyskenisia in my right hand while on Risperidal Consta but it used to calm down when I meditated. This has been getting gradually worse over the two years. I won't take procyclidene either as when I was involved in drugs I've seen it abused on the street. It also has potential dependency which is no use in an ex-addict like me.

Been on Haloperidol many years ago and that messed me up something rotten was so stiff I couldn't even cut up my dinner.
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,363
Location
North of England, UK
I'm not sure whether tardive dyskinesia is a side effect. I actually developed it when I STOPPED taking risperidone. In my case it is uncontrollable movement of mouth a tongue. To counteract it I take tetrabenezine three times a day. It gets rid of the movement very effectively.
It's generally considered to be a side effect, most usually associated with long-term use of anti-psychotics. I think it's classed as one of the pseudo-parkinsonian side effects, cos some of the tics and movements are similar to those found with Parkinson's Disease.

The onset varies from person to person. Some people never develop tardive dyskinesia, and some after only short term use of a drug. Often it stops once the drug is changed, but it can be permanent in some people, even after a drug is discontinued. Perhaps discontinuation can precipitate it as well in some circumstances, I'm not sure :)
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
yes, I was a bit worried about saying that Per - well hush ma mouth! It just seems strange to me to have a side effect of something your no longer taking. I've also got Parkinsonism which is a side effect of lithium!
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,785
Well the twitching calmed down enough for me to meditate.
 
T

thrill

Guest
Was on this drug the last I came out of the psych ward.

I have a long history of none complience, it's written allover my case records, right now I'm on paliperidone injections, most previous drugs gave me horrid restlessness from the top of my head to the souls of my feet.
 
Last edited:
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
I'm not sure whether tardive dyskinesia is a side effect. I actually developed it when I STOPPED taking risperidone. In my case it is uncontrollable movement of mouth a tongue. To counteract it I take tetrabenezine three times a day. It gets rid of the movement very effectively.
When TD develops it is often masked by the antipsychotic, so that you only show the symptoms when you stop the drug, although sometimes symptoms do break through.

I experienced mild tardive dyskenisia in my right hand while on Risperidal Consta but it used to calm down when I meditated. This has been getting gradually worse over the two years. I won't take procyclidene either as when I was involved in drugs I've seen it abused on the street.
Procyclidine, which is often used to help with Parkinson type EPS, is contraindicated for TD, although sometimes only movement specialists interested in TD seem to know this.

It's generally considered to be a side effect, most usually associated with long-term use of anti-psychotics. I think it's classed as one of the pseudo-parkinsonian side effects, cos some of the tics and movements are similar to those found with Parkinson's Disease.

The onset varies from person to person. Some people never develop tardive dyskinesia, and some after only short term use of a drug. Often it stops once the drug is changed, but it can be permanent in some people, even after a drug is discontinued. Perhaps discontinuation can precipitate it as well in some circumstances, I'm not sure :)
The tardive syndromes are separate from the Parkinson type EPS and the drugs that help the Parkinson type can make TD worse.

TD is awful because unless it is caught very early and you are very lucky it is often permanent. I developed it after taking psych drugs for less than three years. The drug that brought out my symptoms was lithium, but it seems likely that aripiprazole, taken previously may have contributed. For a while my symptoms were masked by amisulpride.


yes, I was a bit worried about saying that Per - well hush ma mouth! It just seems strange to me to have a side effect of something your no longer taking. I've also got Parkinsonism which is a side effect of lithium!
I did suffer Parkinson type symptoms with lithium, Christobel, but they can also be a side effect of tetrabenazine.

With psych drugs we are between the devil and the deep blue sea. IMO. :low:
 
Lone_wanderer

Lone_wanderer

Well-known member
Joined
Jan 22, 2012
Messages
4,785
SarahD, your an angel for providing with the information about the drugs making TD worse. I've cut out the orphenadrine and the twitching has lessened by a lot. My lip has completely stopped twitching and the restless motion in the hands has cut down by a lot. I owe you one my friend. Big time!
 
R

ramboghettouk

Well-known member
Founding Member
Joined
Jan 7, 2008
Messages
16,739
Location
london
isn't there a name for it in meditative circles when you meditate and the flow of energys makes you twitch etc

Some of the old guard shrinks used to beleive unless dopamine levels were effected to the extent they caused parkinsons the schitzoprenia med wasn't effective
 
E

ettiene.dyer

Guest
OH hugey gets off drugs and runs the circuits with out any help from those fucking naked filthy apes?
 
Thread starter Similar threads Forum Replies Date
L Schizophrenia Forum 2
Top